| Catalog Number |
EPM8743 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 9/15/2025.H6: component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2025 and suture was used.During a coronary artery bypass grafting (cabg) the needles were popping off.No further information provided.There were no patient consequences reported.Sterile samples are available for return.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/2/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.Three open boxes with a total of twenty-four representative unopened samples were received for analysis.Product code epm8743.The sample complaint was not received for evaluation.Upon initial inspection of the samples, no external damage was evident on the exterior packaging.Following the sampling plan, a visual inspection was conducted on thirteen samples.The packets were opened, and swage and attachment areas appeared as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.